MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CP-07911
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Udi number: (b)(4).
 
Event or Problem Description
It was reported, "prior to the procedure according to ifu, the md discovered that the tip of the dilator is sharp.So, they determined that it was unfit to be used.They opened up a new product to complete the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, opened cath-lab kit for analysis.Signs-of-use in the form of biological material were observed inside the dilator body.It was also noted that the dilator was inserted through the valve end of the cath-lab.Visual analysis revealed that the dilator tip was severely split/frayed.Microscopic examination confirmed the damage and revealed white stress marks.The dilator length from the hub to the distal tip measured 6 7/8", which is within the specification limits of 6 3/4"-7 1/4" per the dilator product drawing.The dilator outer diameter measured 0.124", which is within the specification limits of 0.123"-0.126" per the dilator extrusion product drawing.The dilator inner diameter at the proximal end measured 0.044", which is within the specification limits of 0.043"-0.046" per the dilator extrusion product drawing.The inner diameter at the distal tip could not be accurately measured due to the severity of the damage.The returned dilator was able to be removed and re-inserted into the valve end of the returned cath-lab.Little to no resistance was encountered as the dilator passed completely through the sheath.The dilator hub was able to snap into the valve cap.Performed per ifu statement, "ensure dilator hub fully snaps into sheath cap".A lab inventory 9fr dilator was inserted through the valve end of the cath-lab.Little to no resistance was observed as the dilator advanced completely through the cath-lab.Likewise, no damage was observed on the lab inventory dilator tip after insertion.R & d have confirmed they do not have a root cause for this failure at this time.A device history record review was performed, and no relevant findings were identified.The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was split/frayed.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from r & d, the root cause has not been determined at this time.Non-conformance was initiated so that the manufacturing facility can further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "prior to the procedure according to ifu, the md discovered that the tip of the dilator is sharp.So, they determined that it was unfit to be used.They opened up a new product to complete the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine.".

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19730758
Report Number9680794-2024-00700
Device Sequence Number8274518
Product Code DQY
UDI-Device Identifier00801902002167
UDI-Public(01)00801902002167(11)210405(17)260331(10)14F21C0266(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberCP-07911
Device Lot Number14F21C0266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown